Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 236, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2014, 11:27 AM CDT for 4 parishes in Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 11:27 AM CDT (16:27 UTC)
- Expired
- Oct 13, 2014, 12:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 7:08 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 4.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 11:15 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 13, 11:15 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT MON OCT 13 2014
.DISCUSSION...
SENT OUT A QUICK UPDATE TO ALLOW FOR THE REMAINDER OF TORNADO
WATCH 533 TO EXPIRE. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 53 74 48 78 / 50 20 0 0 0
MLU 82 55 73 50 77 / 80 40 10 0 0
DEQ 70 52 71 42 75 / 20 30 0 0 0
TXK 73 52 71 48 76 / 50 30 0 0 0
ELD 77 52 70 45 75 / 50 30 10 0 0
TYR 71 51 75 48 79 / 50 10 0 0 0
GGG 75 52 76 46 80 / 50 10 0 0 0
LFK 79 52 78 48 81 / 50 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05/05Hazardous weather outlook, Oct 13, 4:46 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 446 AM CDT MON OCT 13 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 446 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A SQUALL LINE WILL MOVE FROM WEST TO EAST ACROSS THE REGION TODAY. DAMAGING WIND WILL BE THE MAIN THREAT FROM THIS EVENT. A FEW DISCRETE THUNDERSTORMS MAY DEVELOP AHEAD OF THE SQUALL LINE... WITH A FEW TORNADOES POSSIBLE IN THESE STORMS. HIGHEST RISK OF THE TORNADOES WILL BE ACROSS SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT DUE TO THE FAST MOVEMENT OF THIS SYSTEM...FLASH FLOODING IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED AREA WIDE TODAY.
In the hours before
Local storm report, Oct 13, 9:49 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
10/13/2014 DE SOTO LA LAW ENFORCEMENT
TREES DOWN COUNTY WIDE... LA 512 AND 481... FIRE TOWER
ROAD... AND 177 NEARBY MANSFIELD AREA
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1400628
25Special weather statement, Oct 13, 10:03 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT MON OCT 13 2014
LAZ017-TXZ165>167-131600-
ANGELINA-SABINE-SAN AUGUSTINE-
1003 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SABINE...
IN EASTERN TEXAS...
SABINE...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
HEMPHILL AND PINELAND...
AT 1001 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF HEMPHILL TO 10 MILES NORTHWEST OF ROCKLAND...OR ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF TOLEDO BEND DAM TO 10 MILES
NORTHWEST OF ROCKLAND...MOVING EAST AT 65 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24Local storm report, Oct 13, 10:43 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM TSTM WND DMG BIENVILLE 32.36N 92.98W
10/13/2014 BIENVILLE LA LAW ENFORCEMENT
POWER OUT 3 NORTH OF BIENVILLE
&&
EVENT NUMBER SHV1400629
25Local storm report, Oct 13, 10:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM TSTM WND DMG DODSON 32.08N 92.66W
10/13/2014 WINN LA LAW ENFORCEMENT
TREES DOWN ALL OVER NORTHERN PART OF PARISH... 167
NORTH... 37 AT 1236... 1233 AT HWY 156
&&
EVENT NUMBER SHV1400630
25Local storm report, Oct 13, 11:04 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM TSTM WND DMG CASTOR 32.25N 93.17W
10/13/2014 BIENVILLE LA LAW ENFORCEMENT
TREE DOWN IN CASTOR
&&
EVENT NUMBER SHV1400631
25Local storm report, Oct 13, 11:22 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG RUSTON 32.53N 92.64W
10/13/2014 LINCOLN LA AMATEUR RADIO
TREE ON HOME ON MAPLE STREET IN RUSTON
&&
EVENT NUMBER SHV1400632
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:11 PM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 12 more | 21 hr |
| Oct 13, 4:31 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 29 min |
| Oct 13, 4:38 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 52 min |
| Oct 13, 4:56 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 49 min |
| Oct 13, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 47 min |
| Oct 13, 6:39 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 36 min |
| Oct 13, 8:26 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 34 min |
| Oct 13, 9:21 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 24 min |
| Oct 13, 10:26 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 64 min |
| Oct 13, 10:54 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 36 min |
| Oct 13, 7:32 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 43 min |
| Oct 13, 8:54 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Red River | 51 min |
| Oct 13, 9:01 AM CDT | Tornado Warning | SHV | De Soto, Red River | 29 min |
| Oct 13, 9:35 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Red River, Webster | 40 min |
| Oct 13, 10:09 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Red River, Winn | 66 min |
| Oct 13, 10:41 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 64 min |
| Oct 13, 10:45 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 60 min |
| Oct 13, 11:04 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 26 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 32 min |
| Oct 13, 11:25 AM CDT | Tornado Warning | SHV | Ouachita | 20 min |
| Oct 13, 11:49 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 56 min |
| Oct 13, 6:22 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 1 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.